Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 161, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 7:46 PM CDT for 5 counties in Iowa. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 7:46 PM CDT (00:46 UTC)
- Expired
- Jun 16, 2014, 8:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bremer County, IA, Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:48 PM CDT | TSTM WND DMG | Clarksville, IA | TREES AND POWER LINES DOWN. WINDS LASTED ABOUT 6 MINUTES. |
| Jun 16, 7:55 PM CDT | FUNNEL CLOUD | 7 N New Hartford, IA | |
| Jun 16, 7:55 PM CDT | TSTM WND DMG | Clarksville, IA | SIGNIFICANT PROPERTY DAMAGE IN CLARKSVILLE TO HOMES...TREES AND OUTBUILDINGS. UNKNOWN IF IT WAS CAUSED BY WINDS OR A TORNADO. |
| Jun 16, 7:55 PM CDT | TSTM WND DMG | Hampton, IA | NUMEROUS BRANCHES DOWN THROUGHOUT HAMPTON. |
| Jun 16, 8:01 PM CDT | TSTM WND DMG | Parkersburg, IA | SEVERAL LARGE TREE TRUNKS AND LIMBS DOWN THROUGHOUT PARKERSBURG. ENTIRE TREE DOWN ON TRUCK AND CAMPER. TIME ESTIMATED BY RADAR. |
| Jun 16, 8:10 PM CDT | TSTM WND DMG | Geneva, IA | LARGE TREE LIMBS DOWN. ESTIMATED 75 MPH WIND GUST TSTM WND DMG DURATION 20 HOURS 5 MINUTES OBSERVER LOCATION GENEVA |
| Jun 16, 8:18 PM CDT | TORNADO | 4 W Tripoli, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:25 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 16, 5:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS53 KDMX 170046
SVRDMX
IAC017-023-069-075-083-170145-
/O.NEW.KDMX.SV.W.0161.140617T0046Z-140617T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
BUTLER COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN BREMER COUNTY IN NORTHEAST IOWA...
HARDIN COUNTY IN CENTRAL IOWA...
NORTHERN GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 845 PM CDT
* AT 746 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF GREENE TO 5 MILES SOUTHWEST OF
ALLISON TO 9 MILES WEST OF IOWA FALLS...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...IOWA FALLS...HAMPTON...ELDORA...GRUNDY CENTER...
ALLISON...PARKERSBURG...ACKLEY...CLARKSVILLE...TRIPOLI...SHELL
ROCK...DIKE...GREENE...APLINGTON...ALDEN...WELLSBURG...DUMONT...
RADCLIFFE...DOWS AND NEW HARTFORD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4264 9250 4264 9256 4259 9255 4235 9266
4232 9346 4247 9347 4247 9349 4277 9350
4291 9309 4290 9209
TIME...MOT...LOC 0046Z 270DEG 38KT 4288 9274 4269 9287 4254 9346
HAIL...1.00IN
WIND...70MPH
$$
COGIL3 follow-up statements
325
WWUS53 KDMX 170107
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT MON JUN 16 2014
IAC017-023-069-075-083-170145-
/O.CON.KDMX.SV.W.0161.000000T0000Z-140617T0145Z/
FRANKLIN IA-BUTLER IA-BREMER IA-HARDIN IA-GRUNDY IA-
807 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR FRANKLIN...BUTLER...NORTHWESTERN BREMER...HARDIN AND NORTHERN
GRUNDY COUNTIES...
AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF TRIPOLI TO 7 MILES EAST OF
PARKERSBURG TO 9 MILES SOUTHWEST OF IOWA FALLS...MOVING SOUTHEAST AT
30 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...IOWA FALLS...HAMPTON...ELDORA...GRUNDY CENTER...ALLISON...
PARKERSBURG...ACKLEY...CLARKSVILLE...TRIPOLI...SHELL ROCK...DIKE...
GREENE...APLINGTON...ALDEN...WELLSBURG...DUMONT...RADCLIFFE...DOWS
AND NEW HARTFORD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4264 9250 4264 9256 4259 9255 4235 9266
4232 9346 4247 9347 4247 9349 4277 9350
4291 9309 4290 9209
TIME...MOT...LOC 0107Z 293DEG 28KT 4285 9237 4258 9263 4243 9339
HAIL...1.00IN
WIND...80MPH
$$
COGIL251
WWUS53 KDMX 170134
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CDT MON JUN 16 2014
IAC017-023-069-075-083-170145-
/O.CON.KDMX.SV.W.0161.000000T0000Z-140617T0145Z/
FRANKLIN IA-BUTLER IA-BREMER IA-HARDIN IA-GRUNDY IA-
834 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN FRANKLIN...SOUTHERN BUTLER...NORTHWESTERN BREMER...
HARDIN AND NORTHERN GRUNDY COUNTIES...
AT 834 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF SUMNER TO 7 MILES SOUTHEAST OF DENVER
TO 6 MILES NORTHEAST OF ELDORA...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...IOWA FALLS...ELDORA...GRUNDY CENTER...PARKERSBURG...
ACKLEY...CLARKSVILLE...TRIPOLI...SHELL ROCK...DIKE...APLINGTON...
ALDEN...WELLSBURG...RADCLIFFE...DOWS...NEW HARTFORD...PLAINFIELD...
STEAMBOAT ROCK...HOLLAND AND STOUT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4264 9250 4264 9256 4259 9255 4235 9266
4232 9346 4247 9347 4247 9349 4269 9350
4262 9295 4287 9250 4290 9209
TIME...MOT...LOC 0134Z 270DEG 38KT 4285 9200 4258 9226 4243 9302
HAIL...0.88IN
WIND...70MPH
$$
COGIL112
WWUS53 KDMX 170150
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT MON JUN 16 2014
IAC017-023-069-075-083-170159-
/O.EXP.KDMX.SV.W.0161.000000T0000Z-140617T0145Z/
FRANKLIN IA-BUTLER IA-BREMER IA-HARDIN IA-GRUNDY IA-
850 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN...SOUTHERN
BUTLER...NORTHWESTERN BREMER...HARDIN AND NORTHERN GRUNDY COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
OTHER SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
THE AREA THIS EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4264 9250 4264 9256 4259 9255 4235 9266
4232 9346 4247 9347 4247 9349 4269 9350
4262 9295 4287 9250 4290 9209
TIME...MOT...LOC 0148Z 270DEG 38KT 4285 9200 4258 9226 4243 9302
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:56 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 16, 6:56 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT MON JUN 16 2014 .SHORT TERM /TONIGHT/... ISSUED AT 317 PM CDT MON JUN 16 2014 WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA INTO SE IA. THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST. VERY UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG. WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO DEVELOP. WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES SHORTLY. ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST FEW DAYS HAVE BEEN QUITE WET. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 317 PM CDT MON JUN 16 2014 SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK. && .AVIATION...17/00Z ISSUED AT 657 PM CDT MON JUN 16 2014 STRONG STORMS ALONG THE HIGHWAY 20 CORRIDOR WILL SLOWLY SINK TO THE I-80 CORRIDOR BY 06Z. SOUTHERLY WIND WILL INCREASE AHEAD OF THE STORMS AND NON THUNDERSTORM SFC WND G40KTS IS POSSIBLE. IFR CIGS ARE LIKELY WITH STORMS ALONG WITH 1/4SM VSBYS IN HEAVY RAINFALL. THESE LOW VSBY CONDITIONS ARE VERY HIT OR MISS SO THEY WERE NOT FORECAST IN TAFS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS JUN 14 LONG TERM...BEERENDS AVIATION...FAB
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT MON JUN 16 2014 IAZ004>007-015>017-023>028-033>039-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL RATES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ070>075-081>086-092>097-171000- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. IAZ044>050-057>062-171000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Jun 16, 7:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM NON-TSTM WND GST MASON CITY AIRPORT 43.16N 93.33W
06/16/2014 M65 MPH CERRO GORDO IA ASOS
&&
MS JUN 14Local storm report, Jun 16, 7:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 1 NNE PLOVER 42.89N 94.62W
06/16/2014 POCAHONTAS IA PUBLIC
FIELD DAMAGE
&&
FBOKSALocal storm report, Jun 16, 7:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
718 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST WILLIAMS 42.49N 93.54W
06/16/2014 M66 MPH HAMILTON IA MESONET
&&
MS JUN 14Local storm report, Jun 16, 7:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TORNADO 1 S LAURENS 42.83N 94.85W
06/16/2014 POCAHONTAS IA TRAINED SPOTTER
BRIEF MULTIPLE TOUCHDOWNS OF ROPE TORNADO.
&&
MS JUN 14Local storm report, Jun 16, 7:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FUNNEL CLOUD 6 NW PARKERSBURG 42.63N 92.87W
06/16/2014 BUTLER IA TRAINED SPOTTER
NUMEROUS FUNNEL CLOUDS HALF WAY TO THE GROUND
&&
MS JUN 14Local storm report, Jun 16, 7:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT MON JUN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD WOOLSTOCK 42.57N 93.84W
06/16/2014 WRIGHT IA FIRE DEPARTMENT/R
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas, Wright | 50 min |
| Jun 16, 7:12 PM CDT | Flash Flood Warning | DMX | Humboldt, Pocahontas | 9 hr |
| Jun 16, 7:15 PM CDT | Tornado Warning | DMX | Butler, Franklin | 30 min |
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 55 min |
| Jun 16, 7:25 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 35 min |
| Jun 16, 7:35 PM CDT | Tornado Warning | DMX | Butler, Franklin | 40 min |
| Jun 16, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 45 min |
| Jun 16, 7:53 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler | 37 min |
| Jun 16, 7:54 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 3 hr |
| Jun 16, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 56 min |
| Jun 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 45 min |
| Jun 16, 8:16 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer | 29 min |
| Jun 16, 8:19 PM CDT | River Flood Warning | DMX | Emmet | 19 days |
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 41 min |
| Jun 16, 8:22 PM CDT | Tornado Warning | DMX | Bremer | 23 min |
| Jun 16, 8:33 PM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Webster, Wright | 3 hr |
| Jun 16, 8:45 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 45 min |
| Jun 16, 8:46 PM CDT | Tornado Warning | DMX | Tama | 29 min |
| Jun 16, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 61 min |
| Jun 16, 9:06 PM CDT | Special Weather Statement | DMX | Marshall | 39 min |
| Jun 16, 9:25 PM CDT | River Flood Warning | DMX | Humboldt | 12 days |
| Jun 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 19 min |
| Jun 16, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 34 min |
| Jun 16, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 56 min |
| Jun 16, 11:40 PM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Webster, Wright | 6 hr |
| Jun 16, 11:42 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 63 min |
| Jun 17, 12:01 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Dallas, Greene, Guthrie | 44 min |
| Jun 17, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Guthrie, Madison, Polk, Story and 1 more | 52 min |
| Jun 17, 12:57 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 33 min |
| Jun 17, 1:21 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 39 min |
| Jun 17, 1:24 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 17, 1:57 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 63 min |
| Jun 17, 2:41 AM CDT | River Flood Warning | DMX | Palo Alto, Pocahontas | 11 days |
| Jun 17, 11:06 AM CDT | River Flood Warning | DMX | Webster | 9 days |
| Jun 17, 3:59 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 17 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.